Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 60, NWS Austin/San Antonio, TX

April 12, 20164 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 12, 2016, 8:16 PM CDT for 4 counties in Texas. It was in force for 59 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2016, 8:16 PM CDT (01:16 UTC)
Expired
Apr 12, 2016, 9:15 PM CDT
In force
59 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bandera County, TX, Kendall County, TX, Kerr County, TX, Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 111 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 8:45 PM CDTHAIL 0.59 Nnw Bandera, TX
Apr 12, 9:00 PM CDTHAIL 0.75Bandera, TXPENNY SIZED HAIL REPORTED IN THE CITY OF BANDERA VIA TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 7:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 00:00Z, 1.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2016-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2016-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

604 
WUUS54 KEWX 130116
SVREWX
TXC019-259-265-325-130215-
/O.NEW.KEWX.SV.W.0060.160413T0116Z-160413T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
816 PM CDT TUE APR 12 2016

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KERR COUNTY IN SOUTH CENTRAL TEXAS...
  SOUTHWESTERN KENDALL COUNTY IN SOUTH CENTRAL TEXAS...
  BANDERA COUNTY IN SOUTH CENTRAL TEXAS...
  NORTHERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 915 PM CDT

* AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  SOUTHWEST OF MEDINA...MOVING EAST AT 35 MPH. THIS STORM WILL MOVE
  ALONG FM 470 FROM SECO SPRINGS ROAD TO RIO HONDO TO THOMAS CREEK. 

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MEDINA...BANDERA...TARPLEY...PIPE CREEK...BANDERA FALLS...CAMP VERDE AND
  LAKEHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2961 9881 2962 9941 2963 9941 2963 9948
      2980 9948 2996 9881
TIME...MOT...LOC 0115Z 260DEG 33KT 2974 9938 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
2 follow-up statements
956 
WWUS54 KEWX 130153
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
853 PM CDT TUE APR 12 2016

TXC325-130202-
/O.CAN.KEWX.SV.W.0060.000000T0000Z-160413T0215Z/
MEDINA TX-
853 PM CDT TUE APR 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MEDINA COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2968 9881 2961 9888 2961 9897 2962 9898
      2962 9917 2987 9918 2996 9881
TIME...MOT...LOC 0152Z 263DEG 29KT 2978 9903 

$$

TXC019-259-265-130215-
/O.CON.KEWX.SV.W.0060.000000T0000Z-160413T0215Z/
KERR TX-KENDALL TX-BANDERA TX-
853 PM CDT TUE APR 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR SOUTHEASTERN KERR...SOUTHWESTERN KENDALL AND EASTERN BANDERA
COUNTIES...

AT 852 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BANDERA...
MOVING EAST AT 35 MPH. 

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BANDERA...PIPE CREEK...BANDERA FALLS...CAMP VERDE AND LAKEHILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2968 9881 2961 9888 2961 9897 2962 9898
      2962 9917 2987 9918 2996 9881
TIME...MOT...LOC 0152Z 263DEG 29KT 2978 9903 

HAIL...1.00IN
WIND...60MPH
 
$$

CP
813 
WWUS54 KEWX 130211
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
911 PM CDT TUE APR 12 2016

TXC019-259-265-130220-
/O.EXP.KEWX.SV.W.0060.000000T0000Z-160413T0215Z/
KERR TX-KENDALL TX-BANDERA TX-
911 PM CDT TUE APR 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KERR...
SOUTHWESTERN KENDALL AND EASTERN BANDERA COUNTIES WILL EXPIRE AT 915
PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER SMALL HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM UNTIL 920 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2968 9881 2961 9888 2961 9897 2962 9898
      2962 9917 2987 9918 2996 9881
TIME...MOT...LOC 0210Z 260DEG 33KT 2978 9903 

$$

CP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:41 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 12, 7:41 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
741 PM CDT TUE APR 12 2016

.MESOSCALE UPDATE...
00Z KDRT SOUNDING IS SHOWING AN UNCAPPED AND UNSTABLE ENVIRONMENT
WITH AROUND 7 DEG C LAPSE RATES UP TO 3KM. UPPER LEVEL SHORTWAVE
INFLUENCES SHOULD BEGIN TO IMPACT THE WESTERN CWA IN THE NEXT 1-2
HOURS AND BEGIN SUPPORTING ADDITIONAL LIFT TO CONVECTION ALREADY
ONGOING ACROSS THE WEST. OF PARTICULAR NOTE IS 0-3 KM HELICITY OF
240 M2/S2...EFFECTIVE BULK SHEAR OF AROUND 60 KTS AND PWAT VALUES
OF OVER 1.5 INCHES. WITH A STATIONARY BOUNDARY SPANNING ACROSS THE
SOUTHERN THIRD OF THE CWA...THERE IS SOME POTENTIAL FOR TRAINING
CELLS WHICH COULD PRODUCE SOME LOCALIZED FLOODING.

SPC MESOANALYSIS CHARACTERIZES MUCH OF THE CWA WITH SUB 1000M
LCLS...AND SUB 500M ON THE PLATEAU. THIS COUPLED WITH THE HIGH
SHEAR AND HEALTHY INSTABILITY PARAMETERS CONTINUES TO LEAVE
TORNADIC POTENTIAL IN THE DISCUSSION. HOWEVER...SFC WINDS SHOW
REALLY NO SOUTHERN COMPONENT NORTH OF THE BOUNDARY WHICH WOULD
LIMIT SFC BASED TORNADIC POTENTIAL.

IN SHORT...WHILE ALL SEVERE THREATS ARE POSSIBLE
TONIGHT...CONTINUE TO THINK THAT THIS WILL BE A LARGE
HAIL/DAMAGING WIND CONCERN WITH AN ISOLATED TORNADO OR TWO
POSSIBLE...AND IF SO...ALONG OR NEAR THE STALLED BOUNDARY TO THE
SOUTH. HEAVY RAINFALL POTENTIAL MAY ALSO RESULT IN SOME LOCALIZED
FLOODING.

&&

.PREV DISCUSSION... /ISSUED 611 PM CDT TUE APR 12 2016/

AVIATION...
IFR/MVFR CIGS LOWER TO ALL IFR THIS EVENING AS SHRA/TSRA BECOME
MORE WIDESPREAD. PATCHY LIFR IS POSSIBLE OVERNIGHT INTO WEDNESDAY
MORNING. BEST TIMING AND HAVE GONE WITH TEMPOS SHRA/TSRA AT KDRT
00Z-04Z AND KAUS/KSAT/KSSF 03Z-07Z. OTHERWISE...WILL GO WITH VCSH
THRU 12Z FOR THE TAF SITES. COULD BE SOME SHRA/TSRA ON WEDNESDAY.
HOWEVER...WILL NOT MENTION AT THE TAF SITES DUE TO LOW PROBS AND
UNCERTAINTY ON TIMING. CIGS IMPROVE MIDDAY TO AFTERNOON WITH LOW
CLOUDS BECOMING SCT. E TO NE WINDS 6 TO 14 KTS PREVAIL WITH SOME
GUSTS UP TO 20 KTS POSSIBLE.

PREV DISCUSSION... /ISSUED 326 PM CDT TUE APR 12 2016/

SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
AREA RADAR DATA SHOWS SCATTERED CONVECTION ONGOING FOR LOCATIONS
ALONG AND NORTH OF THE I-10 CORRIDOR AS OF 19Z. ELSEWHERE...
CONVECTION HAS TEMPORARILY DECREASED...WITH THE LATEST VISIBLE
SATELLITE DATA SHOWING SOME BREAKS IN THE CLOUD COVER ACROSS THE
RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU. LATE AFTERNOON
SURFACE OBSERVATIONS ALSO SHOW A STATIONARY FRONT FROM NEAR KCZT
TO K66R.

FOR THE LATE AFTERNOON AND EVENING HOURS...WE EXPECT ANOTHER ROUND
OF CONVECTION TO DEVELOP OVER THE HIGHER TERRAIN WEST OF THE RIO
GRANDE. AS THIS ACTIVITY MOVES INTO THE RIO GRANDE PLAINS...IT IS
EXPECTED TO BECOME A LITTLE MORE WIDESPREAD WITH THE ABOVE
MENTIONED STATIONARY FRONT IN THE REGION. SPC CONTINUES TO
MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE RIO GRANDE
PLAINS AND SEE NO REASON TO DEVIATE FROM THE CURRENT OUTLOOK. MOST
ACTIVITY WILL LIKELY REMAIN ELEVATED AS IT MOVES ACROSS THE RIO
GRANDE. HOWEVER...A FEW STORMS NEAR THE FRONTAL BOUNDARY COULD
BECOME SURFACE-BASED. WHILE THE MAIN SEVERE WEATHER CONCERNS WILL
BE LARGE HAIL AND DAMAGING WINDS...CAN/T RULE OUT AN ISOLATED
TORNADO NEAR THE FRONT. THE REMAINDER OF SOUTH CENTRAL TEXAS WILL
REMAIN UNDER A MARGINAL RISK FOR SEVERE WEATHER THIS EVENING.
GIVEN ELEVATED NATURE OF STORMS...LARGE HAIL SHOULD BE THE MAIN
CONCERN. FOR THE LATE EVENING AND OVERNIGHT HOURS...CONVECTION
SHOULD CONTINUE TO DEVELOP AND MOVE EASTWARD ACROSS THE REMAINDER
OF SOUTH CENTRAL TEXAS. AS DAYTIME HEATING DECREASES...THE SEVERE
WEATHER THREAT SHOULD ALSO DECREASE. THE FOCUS WILL THEN TURN TO
THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL FOR THE LATE
EVENING AND OVERNIGHT HOURS...ESPECIALLY IN AREAS THAT SEE
MULTIPLE ROUNDS OF THUNDERSTORMS. HIGHER RAIN CHANCES WILL SHIFT
EAST OF THE REGION ON WEDNESDAY. HOWEVER...GIVEN THE UPPER TROUGH
AXIS WILL LINGER OVER THE REGION...WE/LL MAINTAIN A CHANCE OF
RAINFALL ACROSS MOST AREAS.

LONG TERM (THURSDAY THROUGH TUESDAY)...
A BREAK IN THE PRECIPITATION IS EXPECTED ON THURSDAY AND FRIDAY AS
THE NEXT UPPER LEVEL SYSTEM DROPS SOUTHWARD THROUGH THE WESTERN
U.S. THE MEDIUM RANGE MODELS HAVE REMAINED CONSISTENT WITH THIS
FEATURE AND WE EXPECT RAIN CHANCES WILL BE ON THE INCREASE
SATURDAY AND SUNDAY. IT WILL BE DIFFICULT TO PINPOINT WHEN RAIN
CHANCES WILL BE FAVORED AS THE POSITION OF THE UPPER LOW WILL
WEIGH HEAVILY ON WHEN THE BEST CHANCE OF RAINFALL WILL OCCUR. FOR
NOW...WE HAVE THE HIGHEST RAIN CHANCES SATURDAY NIGHT AND SUNDAY.
WHILE SOME SEVERE WEATHER IS POSSIBLE...CURRENT THINKING IS THE
THREAT FOR HEAVY RAINFALL WILL BE A GREATER CONCERN. THE UPPER LOW
IS FORECAST TO LIFT NORTHWARD EARLY NEXT WEEK. THIS SHOULD BRING A
DECREASE IN RAIN CHANCES LATE IN THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              60  74  57  78  58 /  80  30  10  -   -
AUSTIN BERGSTROM INTL AIRPORT  60  73  56  78  56 /  80  40  10  -   -
NEW BRAUNFELS MUNI AIRPORT     62  75  57  79  58 /  80  40  10  -   -
BURNET MUNI AIRPORT            57  71  55  76  57 /  80  30  10  -   -
DEL RIO INTL AIRPORT           61  81  60  83  63 /  80  20  10  -   10
GEORGETOWN MUNI AIRPORT        58  71  55  76  57 /  80  30  10  10  -
HONDO MUNI AIRPORT             62  78  56  80  60 /  80  30  10  -   -
SAN MARCOS MUNI AIRPORT        61  73  56  77  57 /  80  40  10  -   -
LA GRANGE - FAYETTE REGIONAL   63  74  58  78  58 /  80  50  10  10  -
SAN ANTONIO INTL AIRPORT       62  76  57  79  60 /  70  30  10  -   -
STINSON MUNI AIRPORT           64  77  58  80  60 /  70  40  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, Apr 12, 7:50 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
750 PM CDT TUE APR 12 2016

TXZ171>173-183>194-202>209-217>225-228-140100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
750 PM CDT TUE APR 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT FOR
MUCH OF SOUTH CENTRAL TEXAS INCLUDING SAN ANTONIO...

STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS OCCURRING WEST OF THE
INTERSTATE 35 CORRIDOR TO THE RIO GRANDE PLAINS. AT THIS
TIME...THE MAIN SEVERE WEATHER CONCERNS WILL BE LARGE HAIL...UP TO
THE SIZE OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
AN ISOLATED TORNADO CAN NOT BE RULED OUT.

IN ADDITION TO THE SEVERE WEATHER CHANCES...THERE WILL ALSO BE A
CHANCE FOR LOCALLY HEAVY RAINFALL FROM THE STRONGER CELLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A MORE FAVORABLE WEATHER PATTERN FOR POSSIBLE SEVERE STORMS AND
LOCALLY HEAVY RAINFALL IS EXPECTED TO DEVELOP OVER THE WEEKEND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND OVER THE WEEKEND.

TB3

In the hours before

Special weather statement, Apr 12, 6:43 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 PM CDT TUE APR 12 2016

TXZ183-130015-
VAL VERDE TX-
643 PM CDT TUE APR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 715 PM CDT...

AT 643 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JUNO...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JUNO...LOMA ALTA...VINEGARONE AND BAKERS CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3029 10083 3029 10071 2983 10071 2998 10121
      3019 10123
TIME...MOT...LOC 2343Z 260DEG 26KT 3011 10111

CP
Special weather statement, Apr 12, 8:04 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
804 PM CDT TUE APR 12 2016

TXZ203-130130-
UVALDE TX-
804 PM CDT TUE APR 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UVALDE COUNTY UNTIL
830 PM CDT...

AT 803 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MONTELL...OR 22 MILES SOUTHWEST OF LEAKEY...MOVING EAST AT 30
MPH. THIS STORM WILL CROSS HIGHWAY 55 BETWEEN COUNTY ROADS 409 AND
413.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MONTELL...LAGUNA...CONCAN...REAGAN WELLS AND GARNER STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2942 10010 2962 10010 2962 9962 2934 9965
TIME...MOT...LOC 0103Z 268DEG 28KT 2952 10005

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:07 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde53 min
Apr 12, 7:57 PM CDTSevere Thunderstorm WarningEWXEdwards, Real63 min
Apr 12, 8:04 PM CDTSpecial Weather StatementEWXUvalde26 min
Apr 12, 8:11 PM CDTSevere Thunderstorm WarningEWXMaverick64 min
Apr 12, 8:24 PM CDTSevere Thunderstorm WarningEWXMedina, Uvalde66 min
Apr 12, 8:43 PM CDTSpecial Weather StatementEWXBexar47 min
Apr 12, 8:57 PM CDTSpecial Weather StatementEWXKerr33 min
Apr 12, 9:02 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina58 min
Apr 12, 9:09 PM CDTSpecial Weather StatementEWXKendall36 min
Apr 12, 9:16 PM CDTSpecial Weather StatementEWXDimmit, Zavala44 min
Apr 12, 9:29 PM CDTSevere Thunderstorm WarningEWXMedina61 min
Apr 12, 9:32 PM CDTSpecial Weather StatementEWXKerr28 min
Apr 12, 9:36 PM CDTSpecial Weather StatementEWXBlanco, Comal, Hays54 min
Apr 12, 9:45 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala60 min
Apr 12, 9:49 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson56 min
Apr 12, 9:54 PM CDTSpecial Weather StatementEWXUvalde36 min
Apr 12, 10:12 PM CDTSevere Thunderstorm WarningEWXMaverick48 min
Apr 12, 10:20 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Gonzales, Hays, Travis55 min
Apr 12, 10:26 PM CDTSevere Thunderstorm WarningEWXAtascosa, Bexar, Medina64 min
Apr 12, 10:34 PM CDTSpecial Weather StatementEWXZavala56 min
Apr 12, 10:38 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Guadalupe, Wilson52 min
Apr 12, 10:44 PM CDTAreal Flood AdvisoryEWXBexar3 hr
Apr 12, 10:45 PM CDTAreal Flood AdvisoryEWXTravis, Williamson3 hr
Apr 12, 10:51 PM CDTSpecial Weather StatementEWXDimmit, Zavala54 min
Apr 12, 10:57 PM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee and 1 more63 min
Apr 12, 11:22 PM CDTSevere Thunderstorm WarningEWXDimmit53 min
Apr 12, 11:25 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales, Lavaca49 min
Apr 12, 11:30 PM CDTSpecial Weather StatementEWXFrio, Medina60 min
Apr 12, 11:33 PM CDTSpecial Weather StatementEWXBexar27 min
Apr 12, 11:45 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Gonzales, Lavaca, Lee45 min
Apr 13, 12:26 AM CDTSpecial Weather StatementEWXAtascosa, Frio64 min
Apr 13, 12:29 AM CDTSpecial Weather StatementEWXLee31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.